Texas, 2006Damaging Wind in Texas, June 20, 2006
June 20, 2006 · NWS EPZ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jun 20, 2:27 PM MST, 8 hours 3 minutes earlier.
Area forecast discussion, Jun 20, 2:27 PM MST, 8 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
327 PM MDT TUE JUN 20 2006
.SYNOPSIS...
HIGH PRESSURE ALOFT WILL GRADUALLY SHIFT WEST OF THE AREA OVER
THE NEXT FEW DAYS...ALLOWING ADDITIONAL MOISTURE TO MOVE INTO THE
REGION. THIS WILL RESULT IN INCREASED CHANCES FOR AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS THROUGH THIS WEEKEND. DAY TIME
TEMPERATURES WILL GRADUALLY COOL BACK TO NEAR SEASONAL AVERAGES.
&&
.DISCUSSION...
A BROAD AREA OF HIGH PRESSURE ALOFT REMAINS OVER THE REGION TODAY.
MOISTURE WORKING IN UNDER THE HIGH CONTINUES TO FUEL ISOLATED
AFTERNOON AND EARLY EVENING THUNDERSTORMS WITH DAY TIME HEATING.
WHILE MOST OF THE THUNDERSTORMS WILL OCCUR MAINLY OVER THE
MOUNTAINS...FEW MAY FORM OVER THE LOWLAND DESERTS. WITH CURRENT
LIMITED AVAILABLE MOISTURE MOST OF THE STORMS WILL PRODUCE LITTLE
MEASURABLE RAINFALL.
THE OVERALL PATTERN WILL BEGIN TO CHANGE SOME OVER THE NEXT COUPLE
OF DAYS AS THE HIGH SHIFTS MORE TO THE WEST OVER NEVADA. WITH
WEAKENING HIGH PRESSURE OVER THE STATE ADDITIONAL MOISTURE WILL
GRADUALLY MOVE INTO THE LOCAL AREA AND INCREASE CHANCES FOR RAIN
ESPECIALLY EAST OF THE RIO GRANDE. BY FRIDAY AFTERNOON AS THE HIGH
RETREATS FURTHER WEST...RAIN CHANCES WILL BECOME MORE WIDESPREAD
WITH INCREASED PRECIPITABLE WATER VALUES THIS WEEKEND. WEAK
IMPULSES DROPPING DOWN FROM THE NORTH ALONG THE FRONT SIDE OF THE
HIGH WILL MOVE OVER THE AREA AND MAY ADD TO LIFT AND INSTABILITY
FURTHER AIDING THUNDERSTORM DEVELOPMENT.
&&
.AVIATION...VALID 21/00Z-22/00Z
MOSTLY VFR CONDITIONS EXPECTED. ISOLATED HIGH BASED THUNDERSTORMS
WILL OCCUR PRIMARILY OVER THE MOUNTAINS THIS AFTERNOON AND EARLY
EVENING.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 74 102 73 101 73 / 0 0 0 0 0
SIERRA BLANCA TX 67 98 65 94 63 / 0 0 0 0 0
LAS CRUCES 70 100 69 100 68 / 0 0 0 0 0
ALAMOGORDO 68 99 72 98 70 / 0 0 0 0 0
CLOUDCROFT 52 79 50 77 49 / 10 10 10 20 20
TRUTH OR CONSEQUENCES 65 99 69 98 70 / 0 0 0 0 0
SILVER CITY 60 94 60 89 61 / 10 10 10 10 10
DEMING 67 100 66 99 67 / 0 0 0 0 0
LORDSBURG 65 103 65 100 67 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
04
Hazardous weather outlook, Jun 20, 10:32 AM MST, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1132 AM MDT TUE JUN 20 2006
NMZ022>025-030>032-TXZ055-056-211745-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1132 AM MDT TUE JUN 20 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ISOLATED AND
MAINLY DRY AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR
PRIMARILY OVER THE MOUNTAINS. A FEW BRIEF STORMS MAY FORM OVER THE
LOWLAND DESERTS. STRONG WIND GUSTS WITH BLOWING DUST WILL BE
POSSIBLE IN THE VICINITY OF STORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ISOLATED AFTERNOON
AND EVENING THUNDERSTORMS WILL BE POSSIBLE THROUGH MONDAY. STORMS
WILL MORE FREQUENT OVER THE MOUNTAINS. CHANCES FOR MEASURABLE RAIN
FROM THESE STORMS WILL OCCUR BY THIS WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Thunderstorm Wind, El Paso
- When
- June 20, 10:30 PM MST
- Where
- El Paso County, El Paso Intl Arpt
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 31.800, -106.383
A dry microburst occurred at the El Paso International Airport.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Oklahoma, June 20, 20061 death · 1 event
- Tornado and Hail in Nebraska, June 20, 2006$365,000 · F1 · 5 events
- Hail and Damaging Winds in Massachusetts, June 20, 2006$140,000 · 50 kt wind · 13 events
- Damaging Winds in Nebraska, June 20, 2006$130,000 · 61 kt wind · 3 events
- Hail and Damaging Wind in Nebraska, June 20, 2006$110,000 · 1.75 in hail · 5 events
- Hail and Damaging Winds in Rhode Island, June 20, 2006$80,000 · 50 kt wind · 4 events
- Damaging Winds and Lightning Strike in Iowa, June 20, 2006$45,000 · 57 kt wind · 3 events
- Hail and Damaging Winds in Kansas, June 20, 2006$27,000 · 2 in hail · 12 events
- Damaging Winds in Kansas, June 20, 2006$40,000 · 65 kt wind · 2 events
- Hail and Damaging Winds in Maine, June 20, 20061.25 in hail · 29 events
- Flash Flood in Texas, June 20, 2006$25,000 · 1 event
- Hail and Damaging Winds in New Hampshire, June 20, 20061.75 in hail · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511630.